Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 40, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at May 31, 2021, 2:46 PM CDT for Greer County, Jackson County, Oklahoma. It was in force for 19 min.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 2:46 PM CDT (19:46 UTC)
- Expired
- May 31, 2021, 3:05 PM CDT
- In force
- 19 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Greer County, OK, Jackson County, OK
The radar
The Altus AFB radar (KFDR), 74 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Fork of the Red River at Mangum (MGMO2). The gauge peaked at 9.47 ft at May 31, 2021, 12:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07300500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
810
WGUS84 KOUN 311946 RRA
FLSOUN
Flood Advisory
National Weather Service Norman OK
246 PM CDT Mon May 31 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Salt Fork Red River near Mangum affecting Greer and Jackson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC055-065-010800-
/O.NEW.KOUN.FL.Y.0040.210531T1946Z-210601T1200Z/
/MGMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
246 PM CDT Mon May 31 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Salt Fork Red River near Mangum.
* From this afternoon to Tuesday morning.
* At 1:45 PM CDT Monday the stage was 8.7 feet and is falling.
* Action stage is 8.0 feet.
* Flood stage is 9.0 feet.
* Forecast...The Salt Fork Red River is expected to fall below 8
feet by early this evening.
* Impact...At 9.0 feet, Expect flooding of agricultural bottomlands
and isolation of other low-lying areas in Harmon... Greer... and
Jackson counties. No towns or highways are affected.
&&
LAT...LON 3488 9945 3464 9938 3464 9943 3482 9949
3481 10000 3486 10000
$$
.speg.1 follow-up statement
178
WGUS84 KOUN 312005
FLSOUN
Flood Advisory
National Weather Service Norman OK
305 PM CDT Mon May 31 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Salt Fork Red River near Mangum affecting Greer and Jackson
Counties.
OKC055-065-312115-
/O.CAN.KOUN.FL.Y.0040.000000T0000Z-210531T2005Z/
/MGMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
305 PM CDT Mon May 31 2021
...The Flood Advisory for the Salt Fork Red River near Mangum has
been cancelled...
The Flood Advisory is cancelled for
the Salt Fork Red River near Mangum.
* At 2:45 PM CDT Monday the stage was 7.8 feet.
* Flood stage is 9.0 feet.
* Forecast...The Salt Fork Red River is expected to continue to fall.
&&
LAT...LON 3488 9945 3464 9938 3464 9943 3482 9949
3481 10000 3486 10000
$$
.speg.What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 31, 12:43 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 31, 12:43 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1243 PM CDT Mon May 31 2021
...New UPDATE, AVIATION...
.UPDATE...
Issued at 1243 PM CDT Mon May 31 2021
We updated the forecast once this morning, but we will update
the package again based on the on the current radar trends as the
southern edge of the first precipitation wave has moved east
quicker. But we also have the northern edge of the convective
complex in the Texas Big Country expanding into our southwestern
zones.
&&
.SHORT TERM...
(Today and tonight)
Issued at 242 AM CDT Mon May 31 2021
Lead shortwave in positively tilted longwave trough will progress
eastward today and tonight, partially influenced by multiple MCVs
(one centered near Dodge City, one east of Amarillo, and another
east of Lubbock). As these move east, high chances for rain will
be seen today through tonight. The heaviest rain for the first
part of the day will exit western Oklahoma and affect central and
southern Oklahoma, and western north Texas through this afternoon.
We cancelled parts of the flood watch across northwest and west-
central Oklahoma, but will keep the southern portions of it and
expand eastward into central and southern Oklahoma and the rest of
western north Texas through tonight. These are areas where
antecedent conditions are more conduce to runoff and flooding
problems.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 242 AM CDT Mon May 31 2021
With general subsidence and lack of recovery expected on Tuesday
across the region, most of the region should be dry, with reasonably
high PoPs continuing across southeast parts of Oklahoma early in the
day. The mentioned longwave trough axis will shift east of Oklahoma
and western north Texas on Wednesday, allowing rain chances to
decrease even further. However, in its wake, broad upper cyclone
still progd to drift slowly east and northeast over the Southern
Plains. This will keep PoPs in the forecast this weekend, with best
chances across southern and eastern portions of the forecast area.
Some of this rainfall this weekend into early next week will be
heavy, exacerbating any existing issues.
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Mon May 31 2021
Have areas of showers across the southern, central, and eastern
parts of the area and these will persist this afternoon as they
slowly move east. Widespread MVFR-IFR ceilings will continue
through the forecast period, even after showers and storms move
out of an area.
&&
.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021
No Upper Air flights are currently planned.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 68 60 70 58 / 90 70 30 10
Hobart OK 71 58 73 55 / 100 40 20 10
Wichita Falls TX 76 62 75 59 / 100 70 20 20
Gage OK 66 53 70 52 / 80 40 10 10
Ponca City OK 64 57 69 56 / 100 70 30 10
Durant OK 76 65 78 63 / 100 100 80 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ019-020-023>032-
038>048-050>052.
TX...Flood Watch through Tuesday morning for TXZ086-089-090.
Flood Watch until 4 PM CDT this afternoon for TXZ087-088.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...26Hazardous weather outlook, May 31, 12:50 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1250 PM CDT Mon May 31 2021 OKZ004>048-050>052-TXZ083>090-011215- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1250 PM CDT Mon May 31 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... A few thunderstorms are possible this afternoon and evening, mainly across western north Texas and southern Oklahoma. .Heavy Rain... Rain totals of one to three inches will be possible through tonight. This may lead to some flooding, especially in areas that have seen several inches of rain over the past week. A Flood Watch is in effect through tonight for areas generally along and southeast of Interstate 44. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorm chances will continue for the rest of the week into next weekend, mainly across southern Oklahoma and northern Texas. Organized severe storms are not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:11 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 25 hr |
| May 30, 8:14 PM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 48 hr |
| May 30, 8:15 PM CDT | River Flood Advisory | OUN | Alfalfa, Woods | 19 hr |
| May 31, 1:52 AM CDT | Special Weather Statement | OUN | Harmon | 38 min |
| May 31, 2:59 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon, Jackson, Kiowa | 6 hr |
| May 31, 4:07 AM CDT | Flash Flood Warning | OUN | Greer, Harmon | 5 hr |
| May 31, 6:46 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| May 31, 11:26 AM CDT | River Flood Warning | OUN | Greer, Jackson | 3 hr |
| May 31, 11:27 AM CDT | River Flood Advisory | OUN | Comanche, Cotton | 27 hr |
| May 31, 11:30 AM CDT | River Flood Advisory | OUN | Cotton | 51 hr |
| May 31, 3:34 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 10 hr |
| May 31, 3:35 PM CDT | River Flood Advisory | OUN | Blaine, Canadian | 6 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.